Alabama, 2002Tornadoes in Alabama, November 10, 2002
November 10, 2002 · NWS BMX · 2 events in 2 counties and zones
4 miles southwest of Allgood just west of State Route (SR) 75. The tornado traveled across Allgood, downing trees and doing some damage to structures.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $404,000
- Crop damage
- $3,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The F1 rated Oneonta Tornado began at 10:22 pm, about 1.4 miles southwest of Allgood just west of State Route (SR) 75. The tornado traveled across Allgood, downing trees and doing some damage to structures. It traveled across Boat Landing Road where trees were downed and then crossed Springville Boulevard where several structures were damaged. The tornado then clipped the southeastern sections of Oneonta before turning more easterly.The tornado crossed County Road 29, where two more structures were damaged, and then crossed US Highway 231. Additional trees were downed along Montgomery Drive. The tornado continued to down trees as it dissipated just after moving into Etowah County, ending at 10:32 pm.The path length of this tornado was 10.6 miles, with a width of about 300 yards. No deaths or injuries were reported. However, Blount County Emergency Management did report that two cows were killed by falling trees.Beg: 33 53.764/86 31.771 End: 33 56.588/86 21.437
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 10, 4:59 PM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Nov 10, 4:59 PM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
459 PM CST SUN NOV 10 2002
GOING TO UPDATE TO INCLUDE THE NEW TORNADO WATCH.
.BHM...NONE.
Hazardous weather outlook, Nov 10, 1:00 PM CST, 9 hours 22 minutes before
ALZ001>050-102200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL ALABAMA.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
A STRONG COLD FRONT WILL BE MOVING TOWARDS ALABAMA TONIGHT. AHEAD
OF THIS SYSTEM...EXPECT INCREASING SHOWER AND THUNDERSTORM ACTIVITY.
THIS ACTIVITY SHOULD CONTINUE TO INCREASE IN AREAL COVERAGE AND
STRENGTH THIS EVENING AND INTO TONIGHT. DEWPOINT TEMPERATURES AND
INSTABILITIES WILL CONTINUE TO INCREASE THROUGH THE EVENING AHEAD OF
THIS COLD FRONT. THE STORM PREDICTION CENTER HAS PLACE MUCH OF
NORTHERN ALABAMA UNDER A HIGH RISK OF SEVERE STORMS TONIGHT. THE
COUNTIES UNDER THE HIGH RISK ARE GENERALLY NORTH AND WEST OF
INTERSTATE 59. ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...
AND EVEN SOME LARGE HAIL MAY BE ENCOUNTERED IN SOME OF THE STRONGEST
STORMS.
A MODERATE RISK OF SEVERE THUNDERSTORMS IS POSSIBLE OVER THE
REMAINDER OF CENTRAL ALABAMA. THE SEVERE RISKS TAPERS OFF FARTHER
SOUTH TO A SLIGHT RISK ACROSS SOUTH-CENTRAL ALABAMA.
ALL PERSONS ACROSS THE STATE NEED TO REMAIN ALERT TONIGHT FOR
RAPIDLY CHANGING WEATHER CONDITIONS...AND SHOULD BE READY TO TAKE
THE NECESSARY SAFETY PRECAUTIONS TO PROTECT LIFE AND PROPERLY.
.SPOTTER CALL TO ACTION STATEMENT...
EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION WILL PROBABLY BE
REQUIRED BY THIS EVENING OVER NORTHWEST ALABAMA. ALL COUNTIES IN THE
HIGH AND MODERATE RISK AREAS WILL PROBABLY BE ACTIVATED AT SOMETIME
DURING THE EVENING AND OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
THIS COLD FRONT WILL STALL OUT ACROSS THE SOUTHERN PORTION OF THE
FORECAST AREA KEEPING A CHANCE OF THUNDERSTORMS IN THE FORECAST ON
MONDAY. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED. THEN ANOTHER UPPER LEVEL SYSTEM WILL MOVE IN FROM THE
WEST ON TUESDAY PUSHING THE RAIN AND THUNDERSTORM ACTIVITY OUT OF
ALABAMA TUESDAY NIGHT.
In the hours before
Local storm report, Nov 10, 7:47 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM POPLAR SPRINGS AL 0.75 IN HAIL
11/10/02 WINSTON HWY 278 AREALocal storm report, Nov 10, 8:48 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM COUNTY WIDE AL 0.75 IN HAIL
11/10/02 CULLMAN WRN PORTION OF CNTY
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON LARGE HAIL / NUMEROUS
HOUSES DAMAGED
0815 PM CARBON HILL AL TORNADO
11/10/02 WALKER MAJOR DAMAGES - UNKNOWN
# INJURIES - MTF
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON ADDED - UNKNOWN #
INJURIES - MTF
0817 PM CULLMAN AL 0.75 IN HAIL
11/10/02 CULLMAN NORTH OF CULLMAN AT
AIRPORT
0732 PM DOUBLE SPRINGS AL 0.88 IN HAIL
11/10/02 WINSTON NEAR DOUBLE SPRINGS
0725 PM ROGERSVILLE AL 0.75 IN HAIL
11/10/02 LAUDERDALE IN ROGERSVILLE
0835 PM RED BAY AL 0.75 IN HAIL
11/10/02 FRANKLIN IN RED BAY
0832 PM FOWLERS CROSSROADS AL TORNADO
11/10/02 FAYETTE 1 MILE E HWY 102Local storm report, Nov 10, 9:13 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
913 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0846 PM UNION GROVE AL FUNNEL CLOUD
11/10/02 MARSHALL 4 MILE E OF UNION GROVE
0815 PM CARBON HILL AL TORNADO
11/10/02 WALKER CARBON HILL ELEMENTARY
SCHOOL DAMAGEDLocal storm report, Nov 10, 9:35 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
935 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0914 PM CRANE HILL AL TORNADO
11/10/02 CULLMAN STRUCTURES DAMAGED
0927 PM GOOD HOPE AL TORNADO
11/10/02 CULLMAN MANY TREES AND POWER
LINES DOWNLocal storm report, Nov 10, 9:40 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON *** 2 INJ ***
10 HOMES DAMAGED -Local storm report, Nov 10, 9:42 PM CST, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
942 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0707 PM FAYETTE AL WIND DAMAGE
11/10/02 FAYETTE 7 MILE N OF FAYETTE -
HOUSE DAMAGE
0710 PM RUSSELLVILLE AL WIND DAMAGE
11/10/02 FRANKLIN HWY 48 - NEAR RUSSLEVILLE
- TREES AND POWER LINES
DOW
0712 PM FAYETTE AL TORNADO
11/10/02 FAYETTE NRN FAYETTE CNTY -
NUMEROUS HOUSES DAMAGED-
POSSILBE INJURIES - MTF
0725 PM ROGERSVILLE AL 0.75 IN HAIL
11/10/02 LAUDERDALE IN ROGERSVILLE
0726 PM COUNTY WIDE AL WIND DAMAGE
11/10/02 WALKER HWY 13 CLOSED - TREES
DOWN
0732 PM DOUBLE SPRINGS AL 0.88 IN HAIL
11/10/02 WINSTON NEAR DOUBLE SPRINGS
0740 PM POPLAR SPRINGS AL 0.75 IN HAIL
11/10/02 WINSTON HWY 278 AREA
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON LARGE HAIL / NUMEROUS
HOUSES DAMAGED
0745 PM ARLEY AL TORNADO
11/10/02 WINSTON *** 2 INJ ***
10 HOMES DAMAGED -
0755 PM COUNTY WIDE AL 0.75 IN HAIL
11/10/02 CULLMAN WRN PORTION OF CNTY
0815 PM CARBON HILL AL TORNADO
11/10/02 WALKER MAJOR DAMAGES - UNKNOWN
# INJURIES - MTF
0815 PM CARBON HILL AL TORNADO
11/10/02 WALKER CARBON HILL ELEMENTARY
SCHOOL DAMAGED
0817 PM CULLMAN AL 0.75 IN HAIL
11/10/02 CULLMAN NORTH OF CULLMAN AT
AIRPORT
0832 PM FOWLERS CROSSROADS AL TORNADO
11/10/02 FAYETTE 1 MILE E HWY 102
0835 PM RED BAY AL 0.75 IN HAIL
11/10/02 FRANKLIN IN RED BAY
0846 PM UNION GROVE AL FUNNEL CLOUD
11/10/02 MARSHALL 4 MILE E OF UNION GROVE
0914 PM CRANE HILL AL TORNADO
11/10/02 CULLMAN STRUCTURES DAMAGED
0927 PM GOOD HOPE AL TORNADO
11/10/02 CULLMAN MANY TREES AND POWER
LINES DOWNTornado, Blount
- When
- November 10, 10:22 PM CST to 10:31 PM CST
- Where
- Blount County, 1 mi SW of Allgood
- Rating
- F1
- Path length
- 9.8 mi
- Path width
- 300 yd
- Property damage
- $400,000
- Crop damage
- $2,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.900, -86.517
Tornado, Etowah
- When
- November 10, 10:31 PM CST to 10:32 PM CST
- Where
- Etowah County, 8 mi SW of Gallant
- Rating
- F1
- Path length
- 0.8 mi
- Path width
- 300 yd
- Property damage
- $4,000
- Crop damage
- $1,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.917, -86.350
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321519, 5321520.